Review: could Lexapro cause Cough?
We study 35,628 people who have side effects while taking Lexapro from FDA and social media. Among them, 744 have Cough. Find out below who they are, when they have Cough and more.
Get a free personalized report of your drugs: we study for you 352 million drug outcomes from FDA and social media. Start to use eHealthMe >>>
Lexapro (latest outcomes from 39,331 users) has active ingredients of escitalopram oxalate. It is often used in depression.
Cough (latest reports from 488,304 patients) has been reported by people with rheumatoid arthritis, high blood pressure, asthma, osteoporosis, high blood cholesterol.
On Sep, 11, 2014: 35,628 people reported to have side effects when taking Lexapro. Among them, 745 people (2.09%) have Cough.
Time on Lexapro when people have Cough * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Age of people who have Cough when taking Lexapro * :
Severity of Cough when taking Lexapro ** :
|least||moderate||severe||most severe |
How people recovered from Cough ** :
|while on the drug||after off the drug||not yet |
Top conditions involved for these people * :
- Depression (211 people, 28.32%)
- Hypertension (77 people, 10.34%)
- Sleep disorder (69 people, 9.26%)
- Anxiety (58 people, 7.79%)
- Pain (44 people, 5.91%)
Top co-used drugs for these people * :
- Aspirin (200 people, 26.85%)
- Zometa (197 people, 26.44%)
- Nexium (139 people, 18.66%)
- Vicodin (136 people, 18.26%)
- Ativan (134 people, 17.99%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Cough while taking Lexapro?
Get connected! Join a mobile support group:
- group for people who take Lexapro and have Cough
- group for people who take Lexapro
- group for people who have Cough
Comments from related studies:
From this study (7 months ago):
I have been using Lexapro for anxiety, depression, and feelings of anger and irritability.
On using it, I came down with what I thought was a cold or hay fever and so took the appropriate medication to treat this. However it did not work. My cough persisted and took on similar symptoms to whooping cough. I have been tested twice and both times negative for whooping cough. I tried treatment for nasal drip, reflux/indigestion, antibiotics at two different stages. My doctor thinks my cough is from some type of allergy as when I do go into a coughing fit, my nose gets runny and I need to blow my nose. Blowing my nose helps to ease the cough. When my cough has been at it's worse, I cough up a clear thick than saliva fluid which I need to spit out. The extent of how bad and frequent the coughing has been has varied over the course of taking the Lexapro.
I used Lexapro for 5 1/2 months when I decided to reduce the amount to see if it changed my cough at all. It did. My cough severity was reduced. I cut back to 15mg for 10 days. On nights 9 and 10 I developed other side effects such as my mind racing, irritability and agitation and not being able to sleep so day 11 I went back to 20mg. I saw my Doctor with this information where he concluded that Lexapro must be the cause of the cough. I was advised to gradually go off Lexapro. I gradually reduced my intake as advised and by day 10 again at 15mg, my coughing remained the same. I went back to the doctor. This information has changed his opinion and now believes that I must have some sort of allergy, for which I am now booked in to see a respiratory specialist and an immunologist. I have had a chest X-ray which has come back clear. I have since continued to gradually decrease the Lexapro dosage over 4 weeks. I have now been off it completely for 1 week and while I am experiencing terrible withdrawal symptoms, my coughing has reduced significantly. Coughing fits gradually decreased in frequency, then just turned into small coughs. Last night was my first night without coughing at all. I have my specialist appointments coming up so I want to know whether I should still go to them (they cost a lot of money). Or is Lexapro the cause of all my coughing over the last 6 + months?
Can you answer these questions (what is this?):
More questions for: Lexapro, Cough
You may be interested at these reviews (what is this?):
- Patients having false positives while on remeron
I have had a few patients complain they are failing drug tests for Amphetamines while on remeron, and have claimed to have not used any type of Amphetamine or any (Mixed Salts). These patients are all or were on probation, parole, or under some stipulation. Iv realized most of these patients are tak ...
- Levaquin and confusion symptoms
Confusion. Stopped dosage at day 6 of 7; prescribed 500 mg. 1 daily. I thought the confusion was from the weeks of pretty severe coughing symptoms, associated with the sinusitus - thought maybe from a lack of oxygen from not being able to breathe well for so long. I finally stopped the med. when ...
- Yes, lexapro does cause tinnitus!
Whenever I forget to take my Lexapro in the morning, I get a high pitched ringing in my ears which starts around 1:00 pm, which won't go away until a few hours after I take the drug. Once I was out of the medication and I almost screamed because the ringing got so bad! I don't think it is as "rare" ...
More reviews for: Lexapro, Cough
On eHealthMe, Lexapro (escitalopram oxalate) is often used for depression. Find out below the conditions Lexapro is used for, how effective it is, and any alternative drugs that you can use to treat those same conditions.
What is Lexapro used for and how effective is it:
Other drugs that are used to treat the same conditions:
Could it be a symptom from a condition:
Drugs in real world that are associated with:
Could your condition cause it?
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.